Alert archive / Georgia / Tornado Warnings in 1999
Tornado Warning 22, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Nov 1, 1999, 8:32 PM EST for Echols County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 1, 1999, 8:32 PM EST (01:32 UTC)
- Expired
- Nov 1, 1999, 9:20 PM EST
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Echols County, GA
The radar
The Moody AFB radar (KVAX), 23 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 8:50 PM EST | Tornado F0 | Tarver, GA | Tornado was weak, with most of the damage at tree top level. Tornado developed in Hamilton County, Florida. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 020134 RRA TORJAX GAC101-020220- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 832 PM EST MON NOV 1 1999 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... ECHOLS COUNTY IN SOUTHERN GEORGIA * UNTIL 920 PM EST * AT 830 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 5 MILES SOUTH OF STATENVILLE... MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... STATENVILLE BY 840 PM EST TARVER BY 850 PM EST ABANDON MOBILE HOMES! GO IN A NEARBY STURDY BUILDING. AS A LAST RESORT LIE FLAT IN A DITCH AND COVER YOUR HEAD. PW/PP
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 1, 7:41 PM EST, 51 minutes earlier.
Area forecast discussion, Nov 1, 7:41 PM EST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 740 PM EDT FRI OCT 29 1999 NUMEROUS SHOWERS AND THUNDERSTORMS STREAMING IN FROM GULF OUT AHEAD OF SURFACE LOW WHICH IS JUST WEST OF TLH. RUC MOVES LOW INTO WESTERN GEORGIA OVERNIGHT. HIGHEST 3 HOUR PRESSURE FALLS ARE IN THIS AREA SO THIS APPEARS REASONABLE. A CLUSTER OF STRONG TO SEVERE STORMS ARE IN SUWANNEE COUNTY AND THESE WILL MOVE INTO INLAND SOUTHEAST GEORGIA NEXT COUPLE OF HOURS. SATELLITE AND RADAR INDICATING STORMS MOVING VERY RAPIDLY TO THE NORTHEAST. SOME STORMS MAY BE SEVERE WITH BRIEF TORNADOES ESP IN INLAND SOUTHEAST GEORGIA. ZONES WILL BE UPDATED WHEN CURRENT WATCH EXPIRES AND NEW ONE (FURTHER EAST) IS ISSUED.. PETERSON
In the hours before
Special weather statement, Nov 1, 3:51 PM EST, 4 hours 41 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-020100- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...COR NATIONAL WEATHER SERVICE JACKSONVILLE FL 351 PM EST MON NOV 1 1999 ...TORNADO WATCH IN EFFECT FOR SUWANNEE AND HAMILTON COUNTIES UNTIL 8 PM EST... A CLUSTER OF THUNDERSTORMS EXTENDING FROM THE CENTRAL GULF TO THE FLORIDA PANHANDLE WILL CONTINUE TO STRENGHTEN AND RACE NORTHEAST ACROSS NORTH FLORIDA THIS EVENING. THE STRONGEST STORMS ARE EXPECTED TO MOVE INTO THE SUWANNEE RIVER AREA OF NORTH FLORIDA BETWEEN 6 AND 8 PM. CONDITIONS ARE FAVORABLE FOR SOME OF THE THUNDERSTORMS TO PRODUCE TORNADOES AND POSSIBLY LARGE HAIL. STORM SPOTTERS SHOULD PREPARE TO ACTIVATE IN SUWANNEE AND HAMILTON COUNTIES. SPOTTERS IN THE REMAINDER OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE PROGRESS OF THESE STORMS AND BE ON THE ALERT FOR POSSIBLE ACTIVATION BY LATE THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV (ALL LOWERCASE LETTERS). PETERSON
Special weather statement, Nov 1, 3:51 PM EST, 4 hours 41 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-020100- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...COR NATIONAL WEATHER SERVICE JACKSONVILLE FL 351 PM EST MON NOV 1 1999 ...TORNADO WATCH IN EFFECT FOR SUWANNEE AND HAMILTON COUNTIES UNTIL 8 PM EST... A CLUSTER OF THUNDERSTORMS EXTENDING FROM THE CENTRAL GULF TO THE FLORIDA PANHANDLE WILL CONTINUE TO STRENGHTEN AND RACE NORTHEAST ACROSS NORTH FLORIDA THIS EVENING. THE STRONGEST STORMS ARE EXPECTED TO MOVE INTO THE SUWANNEE RIVER AREA OF NORTH FLORIDA BETWEEN 6 AND 8 PM. CONDITIONS ARE FAVORABLE FOR SOME OF THE THUNDERSTORMS TO PRODUCE TORNADOES AND POSSIBLY LARGE HAIL. STORM SPOTTERS SHOULD PREPARE TO ACTIVATE IN SUWANNEE AND HAMILTON COUNTIES. SPOTTERS IN THE REMAINDER OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE PROGRESS OF THESE STORMS AND BE ON THE ALERT FOR POSSIBLE ACTIVATION BY LATE THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV (ALL LOWERCASE LETTERS). PETERSON
Special weather statement, Nov 1, 3:51 PM EST, 4 hours 41 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-020100- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 351 PM EST MON NOV 1 1999 ...TORNADO WATCH IN EFFECT FOR SUWANNEE AND HAMILTON COUNTIES UNTIL 8 PM EST... A CLUSTER OF THUNDERSTORMS EXTENDING FROM THE CENTRAL GULF TO THE FLORIDA PANHANDLE WILL CONTINUE TO STRENGHTEN AND RACE NORTHEAST ACROSS NORTH FLORIDA THIS EVENING. THE STRONGEST STORMS ARE EXPECTED TO MOVE INTO THE SUWANNEE RIVER AREA OF NORTH FLORIDA BETWEEN 6 AND 8 PM. CONDITIONS ARE FAVORABLE FOR SOME OF THE THUNDERSTORMS TO PRODUCE TORNADOES AND POSSIBLY LARGE HAIL. STORM SPOTTERS SHOULD PREPARE TO ACTIVATE IN SUWANNEE AND HAMILTON COUNTIES. SPOTTERS IN THE REMAINDER OF NORTHEAST FLORIDA AND SOUTHEAST FLORIDA SHOULD CONTINUE TO MONITOR THE PROGRESS OF THESE STORMS AND BE ON THE ALERT FOR POSSIBLE ACTIVATION BY LATE THVIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV (ALL LOWERCASE LETTERS). PETERSON
Special weather statement, Nov 1, 8:11 PM EST, 21 minutes before
AMZ435-450-452-454-470-472-474- FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-021000- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK... UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 811 PM EST MON NOV 1 1999 ...TORNADO WATCH IN EFFECT UNTIL 1 AM EST FOR ALL OF SOUTHEASTERN GEORGIA AND THE FOLLOWING COUNTIES OF NORTHEAST FLORIDA...ALACHUA... BAKER... BRADFORD... CLAY... COLUMBIA... DUVAL... GILCHRIST... HAMILTON... NASSAU... PUTNAM... ST. JOHNS... SUWANNEE AND UNION... A LINE OF SEVERE THUNDERSTORMS EXTEND FROM THE CENTRAL GULF OF MEXICO AND THEN ACROSS NORTHERN FLORIDA AND SOUTHEAST GEORGIA. THESE STORMS ARE MOVING TOWARD THE NORTHEAST AT 30 TO 40 MPH. SEVERE THUNDERSTORMS WITH WIND GUSTS OF 70 MPH...HAIL AND ISOLATED TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. STORM SPOTTER ACTIVATION IN THE WATCH AREA IS REQUESTED. RESIDENTS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE PROGRESS OF THESE STORMS AND BE ON THE ALERT FOR THREATENING WEATHER AND POSSIBLE WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV (ALL LOWERCASE LETTERS). SANDRIK
Special weather statement, Nov 1, 8:11 PM EST, 21 minutes before
AMZ435-450-452-454-470-472-474- FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-021000- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK... UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 811 PM EST MON NOV 1 1999 ...TORNADO WATCH IN EFFECT UNTIL 1 AM EST FOR ALL OF SOUTHEASTERN GEORGIA AND THE FOLLOWING COUNTIES OF NORTHEAST FLORIDA...ALACHUA... BAKER... BRADFORD... CLAY... COLUMBIA... DUVAL... GILCHRIST... HAMILTON... NASSAU... PUTNAM... ST. JOHNS... SUWANNEE AND UNION... A LINE OF SEVERE THUNDERSTORMS EXTEND FROM THE CENTRAL GULF OF MEXICO AND THEN ACROSS NORTHERN FLORIDA AND SOUTHEAST GEORGIA. THESE STORMS ARE MOVING TOWARD THE NORTHEAST AT 30 TO 40 MPH. SEVERE THUNDERSTORMS WITH WIND GUSTS OF 70 MPH...HAIL AND ISOLATED TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. STORM SPOTTER ACTIVATION IN THE WATCH AREA IS REQUESTED. RESIDENTS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE PROGRESS OF THESE STORMS AND BE ON THE ALERT FOR THREATENING WEATHER AND POSSIBLE WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV (ALL LOWERCASE LETTERS). SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 9:14 PM EST | Tornado Warning | JAX | Clinch | 46 min |
Nearby
Tornado Warnings in Georgia, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.